Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 122, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 11, 2000, 6:38 PM EDT for Clinton County, Lycoming County, Pennsylvania. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 11, 2000, 7:45 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Clinton County, PA, Lycoming County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:14 PM EDT | Thunderstorm Wind | Jersey Shr, PA | Trees down northeast of town. |
| Jun 11, 7:20 PM EDT | Thunderstorm Wind | Renovo, PA | Trees down. |
| Jun 11, 7:29 PM EDT | Thunderstorm Wind | Williamsport, PA | Trees down in many locations. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 112239 SVRCTP PAC035-081-112345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 638 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLINTON COUNTY. SOUTHERN LYCOMING COUNTY. * UNTIL 745 PM EDT. * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF LOCK HAVEN...OR ABOUT 5 MILES EAST OF CASTANEA...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JERSEY SHORE AT 645 PM. DUBOISTOWN AT 700 PM. GARDEN VIEW AND SOUTH WILLIAMSPORT AT 705 PM. MONTOURSVILLE AT 710 PM. MONTGOMERY AT 715 PM. MUNCY AT 720 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ GRUMM LAT...LON 4119 7746 4101 7740 4116 7662 4139 7677
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:55 PM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 11, 2:55 PM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 PM EDT SUN JUN 11 2000 WATER VAPOR LOOP SHOWING S/WV OVER UPPER MID WEST...WHICH IS POISED TO TRACK SE ACROSS THE NE STATES OVER THE NEXT 24 HRS. REGIONAL RADAR LOOP SHOWING BAND OF SHOWERS/STORMS FROM GRT LKS TO NEW ENGLAND ASSOCIATED WITH PLUME OF TROPICAL MOISTURE ON PERIPHERY OF E COAST HI PRES SYSTEM. THIS BAND OF SHOWERS/STORMS WILL SHIFT SOUTHWARD TONIGHT AND MONDAY AS S/WV PASSES TO OUR NORTH. HOWEVER SFC FRONT...WHICH CURRENTLY LIES ACROSS UPSTATE NY AND SOUTHERN NEW ENGLAND...WILL ONLY MAKE IT INTO CENTRAL PA MON EVENING BASED ON LATEST GUIDANCE. SO...DESPITE CLOUDS AND SHOWERS...MONDAY SHOULD BE ANOTHER MUGGY AND RELATIVELY WARM DAY. SHOULD SEE A RESPITE FROM THE SHOWERS/STORMS MON NITE...ESPECIALLY NORTHERN SECTIONS...AS DRIER AIR FILTERS SOUTHWARD BEHIND COLD FRONT. THEN BY F48 SIGNIFICANT DIFFERENCES DEVELOP BETWEEN MODELS. AVN DEVELOPS POTENT S/WV PASSING THROUGH THE E GRT LKS...BRINGING CONVECTION BACK INTO THE AREA WITH A RETURNING WARM FRONT. HOWEVER...WILL LEAN TOWARDS THE CONSENSUS ETA/NGM SOLUTION...WHICH APPEARS TO KEEP DEEP MOISTURE AND FRONTAL BOUNDARY TO OUR SOUTHWEST. WORK ZONES ALREADY SENT AS PHLADMCTP. .CTP...SPS FOR SLIGHT RISK SEVERE INTO THE EVENING OVER NORTHERN PA. FITZGERALD
In the hours before
Special weather statement, Jun 11, 12:55 PM EDT, 5 hours 43 minutes before
PAZ004>006-011-012-037-041-042-046-051>053-112300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1255 PM EDT SUN JUN 11 2000 ...SCATTERED SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS PENNSYLVANIA'S NORTHERN MOUNTAINS AND PORTIONS OF THE MIDDLE SUSQUEHANNA VALLEY... A COLD FRONT POISED NORTH OF THE REGION EARLY THIS AFTERNOON WILL DRIFT SLOWLY SOUTH ACROSS THE PENNSYLVANIA...NEW YORK BORDER TONIGHT. THIS FRONT WILL HELP TO LIFT THE HOT AND HUMID AIR IN PLACE ACROSS THE REGION...LEADING TO THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS MAINLY NORTH OF A LINE EXTENDING FROM WARREN AND BRADFORD...TO WILLIAMSPORT AND DANVILLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE BRIEF WINDS GUSTS OVER 50 MPH IN THE VICINITY OF THE THUNDERSTORM DOWNDRAFTS...PRODUCED BY THE RAIN COOLED AIR. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:03 PM EDT | Severe Thunderstorm Warning | CTP | Union | 42 min |
| Jun 11, 7:17 PM EDT | Severe Thunderstorm Warning | CTP | Montour, Northumberland | 43 min |
| Jun 11, 7:34 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 26 min |
| Jun 11, 7:37 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder | 53 min |
| Jun 11, 7:48 PM EDT | Severe Thunderstorm Warning | CTP | Union | 42 min |
| Jun 11, 7:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Schuylkill | 61 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.